MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. SPLASHWIRE GUIDE WIRE

MERIT MEDICAL SYSTEMS, INC. SPLASHWIRE GUIDE WIRE
Catalog Number MSWSTFA35180
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the coating came off in the middle of the wire during a crossover maneuver.After using the flush catheter, the physician wanted to guide a sheath over the wire, but the dilator outside the patient blocked the wire.The procedure was continued with a new splashwire and completed successfully.There was a delay of approximately 10 minutes for the entire procedure.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed.The nature of the damage suggested that it was possibly caused during the torquing of the device.A search of the complaint database was performed and no similar complaints for this lot number were found.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.

Brand Name
SPLASHWIRE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
parkmore business park west
galway, H91 W 274
EI  H91 W274
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
1600 w merit pkwy
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 w merit pkwy
south jordan, UT 84095
8012084225
MDR Report Key22849149
Report Number1721504-2025-00278
Device Sequence Number4461543
Product Code DQX
UDI-Device Identifier00884450529355
UDI-Public00884450529355
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K201595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMSWSTFA35180
Device Lot NumberK3063922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/14/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown